Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 109, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2004, 4:32 AM CDT for Val Verde County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2004, 4:32 AM CDT (09:32 UTC)
- Expired
- May 14, 2004, 5:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4095 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WUUS54 KEWX 140932 SVRSAT TXC465-141030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 432 AM CDT FRI MAY 14 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 530 AM CDT * AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JUNO AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3025 10132 3000 10127 2997 10074 3027 10075 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:32 AM CDT, 1 hour earlier.
Area forecast discussion, May 14, 3:32 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 AM CDT FRI MAY 14 2004 .DISCUSSION... HEAVY RAIN EVENT WINDING DOWN THIS MORNING WITH TRAILING STRATIFORM RAIN MOVING SE ACROSS THE COASTAL PLAINS AND SHIFTING OUT OF CWA EWX. CONVECTION TRIGGERED BY STRONG UPSLOPE OVER THE HIGHER TERRAIN WEST OF DEL RIO SHOULD STAY WEST OF THE RIVER...BUT MAY THREATEN MAVERICK AND KINNEY COUNTIES OVER THE NEXT SEVERAL HOURS. WILL KEEP FLASH FLOOD WATCH IN PLACE DUE TO POTENTIAL FOR MORE DEVELOPMENT ALONG THE COLD FRONT...WHICH IS CURRENTLY ORIENTED FROM NE TO SW FROM NEAR DAL/FTW TO NEAR SANDERSON. WINDS AHEAD OF THE FRONT VEERING NICELY AFTER SOME STABILIZATION EARLIER THIS MORNING. CONVERGENCE ALONG THE FRONT IS INCREASING AND WE ARE IN WAIT-AND-SEE MODE NOW. THE 00Z GFS SOLUTION ADVERTISED PRECIP ALONG THE FRONT...MOVING SE ACROSS CWA EWX TODAY. WILL TRIM 1ST PERIOD POPS BACK OFF OF THE 00Z GFS MOS GUIDANCE AS A HEDGE ON THE MUCH DRIER 00Z ETA SOLUTION AND THE CURRENT LACK OF DEVELOPMENT ALONG THE FRONT. GFS MOS TEMP GUIDANCE LOOKS GOOD...BUT WILL GO 3 DEGREES COOLER FOR FRI NIGHT MIN TEMPS GIVEN STRONG COLD AIR ADVECTION BEHIND THE FRONT FOR THIS TIME OF YEAR. NOTE TEMPS CURRENTLY IN THE MID 40S IN OK AND NORTH TX...WITH N WINDS 15-25G30 MPH. DIFFERENCES IN THE LATEST GFS/ECMWF SOLUTIONS PAST DAY3 ENOUGH TO KEEP MINIMAL POPS IN THE FORECAST THRU NEXT WEEK...ESPECIALLY GIVEN OUR CLIMO 24HR POP OF 30 FOR THIS TIME OF YEAR. TEMPS FOR NEXT WEEK WILL BE NEAR SEASONAL AVERAGES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 58 80 66 / 50 30 30 20 AUSTIN BERGSTROM INTL AIRPORT 71 55 79 63 / 50 30 30 20 DEL RIO INTL AIRPORT 83 60 85 67 / 30 10 0 0 SAN ANTONIO INTL AIRPORT 73 57 81 65 / 50 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS THRU 4 PM CDT FRIDAY. && 11/01/PM
Hazardous weather outlook, May 13, 9:00 AM CDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 AM CDT THU MAY 13 2004 TXZ171>173-183>194-202>209-217>225-228-141100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 900 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY...IN THE SECTOR EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 10. THIS INCLUDES THE AUSTIN METROPOLITAN AREA EAST TO LAGRANGE AND LEXINGTON. THE MAIN THREAT IS TORNADIC ACTIVITY WITH HAIL IN EXCESS OF 2 INCHES DIAMETER. OTHER THUNDERSTORMS IN THE REGION WILL BE SLOW MOVING RESULTING IN HIGH RAINFALL AMOUNTS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS INCREASE SIGNIFICANTLY ON FRIDAY...WITH HEAVY RAIN AND FLASH FLOODING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 13, 11:49 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL MARTINDALE 29.84N 97.84W
05/13/2004 0.88 INCH CALDWELL TX PUBLIC
THE PUBLIC REPORTED VERY HIGH WINDS AND PEA TO QUARTER
SIZE HAIL.
&&
PMLocal storm report, May 13, 11:49 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL MARTINDALE 29.84N 97.84W
05/13/2004 0.25 INCH CALDWELL TX PUBLIC
THE PUBLIC REPORTED VERY HIGH WINDS AND PEA TO QUARTER
SIZE HAIL.
&&
PMSpecial weather statement, May 14, 12:39 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1239 AM CDT FRI MAY 14 2004 TXZ171>173-186>194-204>209-219>225-140645- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR- LAVACA-LEE-LLANO-MEDINA-TRAVIS-WILLIAMSON-WILSON- 1239 AM CDT FRI MAY 14 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CDT FOR DEWITT... KARNES...WILSON...LAVACA...GONZALES...FAYETTE COUNTIES... ...A FLASH FLOOD WARNING CONTINUES UNTIL 215 AM CDT FOR KERR...COMAL AND GUADALUPE COUNTIES... ...A FLASH FLOOD WARNING CONTINUES UNTIL 2 AM CDT FOR HAYS COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 145 AM CDT FOR KENDALL COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 130 AM CDT FOR CALDWELL COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 115 AM CDT FOR BLANCO COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 2 AM CDT FOR TRAVIS COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 215 AM CDT FOR BEXAR COUNTY... A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOW COUNTIES...ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... LAVACA...LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON AND WILSON. AT 1230 AM CDT...SHOWERS AND THUNDERSTORMS ACROSS THE WATCH AREA ARE BEGINNING TO WEAKEN IN INTENSITY AS THE AIRMASS FINALLY BEGINS TO STABILIZE. THERE WILL LIKELY BE A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY DURING THE EARLY MORNING HOURS AS THE CURRENT COMPLEX OF STORMS MOVES SOUTH AND EAST OF THE WATCH AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY MORNING ACROSS THE HILL COUNTRY IN ADVANCE OF THE COLD FRONT. THESE STORMS WILL MOVE SOUTH AND EAST ACROSS THE WATCH AREA FRIDAY WITH THE THREAT OF ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING.
Special weather statement, May 14, 1:34 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 134 AM CDT FRI MAY 14 2004 TXZ171>173-186>194-204>209-219>225-140700- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR- LAVACA-LEE-LLANO-MEDINA-TRAVIS-WILLIAMSON-WILSON- 134 AM CDT FRI MAY 14 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 300 AM CDT FOR CALDWELL COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CDT FOR DEWITT... KARNES...WILSON...LAVACA...GONZALES...FAYETTE COUNTIES... ...A FLASH FLOOD WARNING CONTINUES UNTIL 215 AM CDT FOR KERR...COMAL AND GUADALUPE COUNTIES... ...A FLASH FLOOD WARNING CONTINUES UNTIL 200 AM CDT FOR HAYS COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 145 AM CDT FOR KENDALL COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 300 AM CDT FOR WILLIAMSON COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 215 AM CDT FOR BEXAR COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 200 AM CDT FOR TRAVIS COUNTY... A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOW COUNTIES...ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... LAVACA...LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON AND WILSON.
Special weather statement, May 14, 2:20 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 220 AM CDT FRI MAY 14 2004 TXZ171>173-186>194-204>209-219>225-140800- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR- LAVACA-LEE-LLANO-MEDINA-TRAVIS-WILLIAMSON-WILSON- 220 AM CDT FRI MAY 14 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 300 AM CDT FOR CALDWELL COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CDT FOR DEWITT... KARNES...WILSON...LAVACA...GONZALES...FAYETTE COUNTIES... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 300 AM CDT FOR WILLIAMSON COUNTY... A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOW COUNTIES...ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... LAVACA...LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON AND WILSON.
Special weather statement, May 14, 3:10 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 AM CDT FRI MAY 14 2004 TXZ173-192>194-208-209-222>225-140840- BASTROP-CALDWELL-DE WITT-FAYETTE-GONZALES-KARNES-LAVACA- LEE- TRAVIS-WILLIAMSON-308 AM CDT FRI MAY 14 2004 ...THE FLASH FLOOD WARNINGS FOR CALDWELL...DE WITT...KARNES... WILSON...LAVACA...GONZALES...FAYETTE COUNTIES HAVE ALL EXPIRED... ...THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR WILLIAMSON COUNTY HAS EXPIRED... THE HEAVIEST RAINS HAVE MOVED EASTWARD AND ALL WARNINGS HAVE BEEN ALLOWED TO EXPIRE. BECAUSE SOME RESIDUAL RUNOFF PROBLEMS MAY STILL EXIST...MOTORISTS ARE URGED TO USE CAUTION THIS MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE AS A COLD FRONT MOVES SOUTHWARD INTO THE AREA THIS MORNING...AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH SOUTH CENTRAL TEXAS THROUGH 4 PM FRIDAY AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 66 min |
| May 13, 7:25 PM CDT | Tornado Warning | EWX | Gillespie | 65 min |
| May 13, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 54 min |
| May 13, 8:21 PM CDT | Flash Flood Warning | EWX | Dimmit | 114 min |
| May 13, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 61 min |
| May 13, 9:11 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| May 13, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 60 min |
| May 13, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| May 13, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 65 min |
| May 13, 10:33 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 57 min |
| May 13, 10:37 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| May 13, 10:49 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 13, 10:53 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 13, 10:54 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson | 4 hr |
| May 13, 11:10 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 13, 11:16 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| May 14, 1:26 AM CDT | Flash Flood Warning | EWX | Caldwell | 94 min |
| May 14, 5:25 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.